Colorado, 2025

Debris Flow and Hail in Colorado, June 3, 2025

June 3, 2025 · NWS GJT · 2 events in 2 counties and zones

A low pressure system had moved through eastern Utah and western Colorado in the days before this event, pumping anomalously rich moisture into southern portions of the region. While showers had lingered through the night into the morning of the 3rd, the clouds did not inhibit the development of instability through the morning hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

A low pressure system had moved through eastern Utah and western Colorado in the days before this event, pumping anomalously rich moisture into southern portions of the region. While showers had lingered through the night into the morning of the 3rd, the clouds did not inhibit the development of instability through the morning hours. This instability ultimately led to the development of some strong to severe thunderstorms across southwest Colorado, producing some debris flows and severe hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 3, 10:44 AM MST, 2 hours 1 minute earlier. Its key messages:

  • Showers and storms will favor areas along the Divide and near the Four Corners, including southeast Utah and southwest Colorado, today with potential for moderate to heavy rain. A bit of a downturn is expected across northeast and east- central Utah as well as northwest Colorado as drier air moves in.
  • Showers and storms become more widespread Wednesday as another disturbance moves through. Unsettled weather remains in place for the remainder of the week resulting in below- normal temperatures and periodic precipitation chances.
Area forecast discussion, Jun 3, 10:44 AM MST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Grand Junction CO
1144 AM MDT Tue Jun 3 2025

.KEY MESSAGES...

- Showers and storms will favor areas along the Divide and near
  the Four Corners, including southeast Utah and southwest
  Colorado, today with potential for moderate to heavy rain. A
  bit of a downturn is expected across northeast and east-
  central Utah as well as northwest Colorado as drier air moves
  in.

- Showers and storms become more widespread Wednesday as
  another disturbance moves through. Unsettled weather remains
  in place for the remainder of the week resulting in below-
  normal temperatures and periodic precipitation chances.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 242 AM MDT Tue Jun 3 2025

The low pressure system that brought anomalous moisture and
scattered to widespread rainfall to the region is seen on
satellite lifting through east-central Colorado at this time.
While light showers are continuing across the higher terrain of
western Colorado mainly along the divide, eastern Utah and far
western Colorado are already seeing plenty of clearing as drier
air pushes in from the west. The mixing ratios really tell the
story here as much drier air advects in across northern and
central Utah as well as northwest Colorado and portions of
west-central Colorado. Mixing ratios look to drop into the 1 to
2 g/kg range across northern and central portions of eastern
Utah and far western Colorado, while southeast utah and
southwest Colorado hold onto the better moisture with mixing
ratios in the 4 to 6 g/kg range. Southeast Utah and southwest
Colorado is also where the better instability lies with CAPE in
the 300 to 500 J/kg range. The hi-res CAMs indicate showers and
storms to initiate this afternoon due to more daytime heating
with convection favoring southeast Utah and southwest Colorado
mountains and valleys as well as high terrain along the western
Colorado Divide. The best potential for moderate to heavy rain
and small hail with storms appears to be in the southern areas
with the better moisture. Quite the downturn in convection is
expected across east-central and northeast Utah into northwest
Colorado and along I-70 in west-central Colorado though as this
drier air advects in. Wondering if the models are too quick to
push out this moisture though, with more sun helping to release
instability and act on any remnant moisture to result in some
stronger convection. Cannot rule out this possibility but
leaning towards the hi-res guidance for now with a downturn
across the north and showers/storms favoring the south.
Deterministic global models also indicate this similar trend
though with synoptic pattern indicating a shortwave trough
across the Northern Rockies pushing through and helping drive
this moisture eastward and advect drier air in from the west.

Temperatures remain cooler today following the passage of this
low and sweeping shortwave trough, with highs near to slightly
below normal.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 254 PM MDT Mon Jun 2 2025

On Wednesday, the second shortwave trough approaches us from
the Desert Southwest. In the process it will pull deeper
moisture back into the southern half of the area. PWATs values
reach 150 percent of normal up north and as high as 250 percent
of normal down south. As the trough passes over the area it will
provide large-scale lift therefore we are expecting another day
of scattered to widespread showers and storms. The timing
projected by the models brings it through during the day, which
coincides with peak heating. If there is any sunny skies then
it could allow for enough instability to produce strong
thunderstorms. These storms would be capable of hail and heavy
rainfall. If no instability can materialize then expect pockets
of stratiform with more isolated thunderstorms. Just as that
shortwave exits the western CONUS additional energy drops into
the trough keeping us in west to southwest flow. Also, it
appears that not all of the moisture leaves the region and there
will be enough for showers and storms on Thursday. The pattern
looks like it may become more blocking into the weekend, which
means low confidence in that forecast. This could also lead to a
gradual warning trend and perhaps overall drier conditions.
Afternoon convection in the mountains look possible through the
extended.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1141 AM MDT Tue Jun 3 2025

Isolated to scattered showers and thunderstorms...favoring the
southern half of the Colorado and Utah and the Colorado High
Country...will occur again today. Gusty outflow winds will be
the main threat with a 20 percent or less chance of MVFR
conditions if a moderate shower moves over the airfield. This
convection should slowly dissipated after sunset with VFR
expected to prevail beyond this. Another round of shower and
thunderstorms can be expected tomorrow.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...None.
UT...None.

&&

SHORT TERM...MDA
LONG TERM...KJS
AVIATION...TGJT
Hazardous weather outlook, Jun 3, 1:52 AM MST, 10 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
252 AM MDT Tue Jun 3 2025

COZ001>014-017>023-UTZ022>025-027>029-040900-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-Upper Gunnison River Valley-
Uncompahgre Plateau and Dallas Divide-Northwest San Juan Mountains-
Southwest San Juan Mountains-Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
252 AM MDT Tue Jun 3 2025

This Hazardous Weather Outlook is for northwest Colorado, southwest
Colorado, west central Colorado, east central Utah, northeast Utah
and southeast Utah.

.DAY ONE...Today and tonight.

A bit of a downturn in shower and storm activity is expected across
northeast and east-central Utah as well as northwest Colorado as
drier air moves in and pushes the moisture and remnants of Tropical
Storm Alvin to the east. However, enough moisture and instability
remains across southeast Utah and southwest Colorado for another
round of afternoon showers and storms with potential for moderate to
heavy rain.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Showers and storms increase in coverage Wednesday as another
disturbance moves through the region. Unsettled weather continues
through the end of the week, resulting in daily shower and
thunderstorm chances. Drier and warmer conditions return late this
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight, however
spotters are encouraged to relay rainfall amounts or any observed
flooding to the National Weather Service in Grand Junction.

In the hours before

Local storm report, Jun 3, 9:44 AM MST, 3 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Grand Junction CO
1044 AM MDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 AM     Rain             6 NE Norwood            38.19N 108.22W
06/03/2025  M1.33 Inch       Montrose           CO   Mesonet

            Mesonet station SPKC2 Sanborn Park, Norwood
            5NE.

0700 AM     Rain             2 NNW Ridgway           38.19N 107.77W
06/03/2025  M1.20 Inch       Ouray              CO   Cocorahs

            Cocorahs station CO-OR-27 Ridgway 2.4 NNW.

0950 AM     Rain             3 NW Norwood            38.16N 108.34W
06/03/2025  M1.19 Inch       Montrose           CO   Mesonet

            Mesonet station FW7875 Norwood.

0900 AM     Rain             3 SW Colona             38.24N 107.79W
06/03/2025  M1.10 Inch       Ouray              CO   Cocorahs

            Cocorahs station CO-OR-15 Colona 3SW.

0714 AM     Rain             Ouray                   38.03N 107.67W
06/03/2025  M1.09 Inch       Ouray              CO   CO-OP Observer

            CO-OP Observer station URYC2 Ouray.

0940 AM     Rain             3 SE Ridgway            38.13N 107.71W
06/03/2025  M1.08 Inch       Ouray              CO   Mesonet

            Mesonet station TR956 Gunnison Fo Portable.

0714 AM     Rain             Ouray                   38.03N 107.67W
06/03/2025  M1.07 Inch       Ouray              CO   Cocorahs

            Cocorahs station CO-OR-2 Ouray 0.23NNW.

0945 AM     Rain             10 SW Maher             38.54N 107.69W
06/03/2025  M1.07 Inch       Montrose           CO   Mesonet

            Mesonet station MTSC2 BLACK CANYON MONTROSE
            11 ENE CO US.

0700 AM     Rain             3 NNW Ridgway           38.20N 107.77W
06/03/2025  M1.02 Inch       Ouray              CO   Cocorahs

            Cocorahs station CO-OR-13 Ridgway 3.3NNW.

0936 AM     Rain             4 N Towaoc              37.27N 108.74W
06/03/2025  M1.02 Inch       Montezuma          CO   Mesonet

            Mesonet station TS578 Couma_port1.

0800 AM     Rain             5 SW Colona             38.22N 107.81W
06/03/2025  M1.00 Inch       Ouray              CO   Cocorahs

            Cocorahs station CO-OR-19 Colona 5SW.

0700 AM     Rain             Ridgway                 38.15N 107.76W
06/03/2025  M0.98 Inch       Ouray              CO   CO-OP Observer

            CO-OP Observer station RGWC2 Ridgway 1 ESE.

0700 AM     Rain             4 E Eckert              38.85N 107.88W
06/03/2025  M0.97 Inch       Delta              CO   Cocorahs

            Cocorahs station CO-DL-74 Hotchkiss 9.2 WNW.

0858 AM     Rain             1 NNE Naturita          38.23N 108.56W
06/03/2025  M0.97 Inch       Montrose           CO   Mesonet

            Mesonet station NUCC2 Nucla, Naturita 1NNE.

0911 AM     Rain             12 ESE Colona           38.24N 107.54W
06/03/2025  M0.96 Inch       Gunnison           CO   Mesonet

            Mesonet station TT696 Silver Jack.

0905 AM     Rain             7 N Mesa Verde Natl Par 37.26N 108.50W
06/03/2025  M0.95 Inch       Montezuma          CO   Mesonet

            Mesonet station CEZC2 MESA VERDE NP CORTEZ 8
            SE CO US.

0700 AM     Rain             4 NW Colona             38.32N 107.81W
06/03/2025  M0.94 Inch       Ouray              CO   Cocorahs

            Cocorahs station CO-OR-32 Colona 4.2 NW.

0700 AM     Rain             4 NW Ridgway            38.20N 107.80W
06/03/2025  M0.94 Inch       Ouray              CO   Cocorahs

            Cocorahs station CO-OR-25 Ridgway 3.6 NW.

0949 AM     Rain             4 S Sawpit              37.93N 108.01W
06/03/2025  M0.92 Inch       San Miguel         CO   Mesonet

            Mesonet station GW1216 Sawpit.

0700 AM     Rain             1 SSW Ridgway           38.15N 107.76W
06/03/2025  M0.91 Inch       Ouray              CO   Cocorahs

            Cocorahs station CO-OR-28 Ridgway.

0800 AM     Rain             3 S Colona              38.24N 107.76W
06/03/2025  M0.91 Inch       Ouray              CO   Cocorahs

            Cocorahs station CO-OR-26 2 SSW Colona.

0700 AM     Rain             1 SW Ridgway            38.15N 107.76W
06/03/2025  M0.90 Inch       Ouray              CO   Cocorahs

            Cocorahs station CO-OR-29 Ridgway 0.6 SW.

0700 AM     Rain             4 NNW Lazear            38.84N 107.80W
06/03/2025  M0.88 Inch       Delta              CO   Cocorahs

            Cocorahs station CO-DL-22 Hotchkiss 5.1WNW.

0855 AM     Rain             2 ENE Tacoma            37.50N 107.73W
06/03/2025  M0.88 Inch       La Plata           CO   Mesonet

            Mesonet station BBRC2 Big Bear Park.

1100 PM     Rain             Ouray                   38.02N 107.67W
06/02/2025  M0.81 Inch       Ouray              CO   Cocorahs

            Cocorahs station CO-OR-23 Ouray 0.1 SE.

0700 AM     Rain             8 SSW Waunita Hot Spgs  38.43N 106.58W
06/03/2025  M0.80 Inch       Gunnison           CO   Cocorahs

            Cocorahs station CO-GN-72 Doyleville 0.7
            NNE.

0754 AM     Rain             8 SE Parlin             38.42N 106.62W
06/03/2025  M0.80 Inch       Gunnison           CO   Cocorahs

            Cocorahs station CO-GN-49 Doyleville 2.1W.

0715 AM     Rain             2 WNW Telluride         37.95N 107.85W
06/03/2025  M0.78 Inch       San Miguel         CO   Cocorahs

            Cocorahs station CO-SM-25 Telluride 2.3 WNW.

0700 AM     Rain             1 E Cedaredge           38.90N 107.90W
06/03/2025  M0.77 Inch       Delta              CO   Cocorahs

            Cocorahs station CO-DL-54 Cedaredge 1.3 E.

0700 AM     Rain             6 ESE Cedaredge         38.86N 107.83W
06/03/2025  M0.77 Inch       Delta              CO   Cocorahs

            Cocorahs station CO-DL-26 Hotchkiss 7.1WNW.

0715 AM     Rain             4 SW Crawford           38.67N 107.66W
06/03/2025  M0.73 Inch       Delta              CO   Cocorahs

            Cocorahs station CO-DL-48 Crawford 3.6 SW.

0800 AM     Rain             9 SW Maher              38.55N 107.69W
06/03/2025  M0.73 Inch       Montrose           CO   CO-OP Observer

            CO-OP Observer station BKCC2 Black Canyon of
            the Gunnison.

0945 AM     Rain             2 NE Mancos             37.37N 108.27W
06/03/2025  M0.73 Inch       Montezuma          CO   Mesonet

            Mesonet station GW0413 Mancos.

0917 AM     Rain             6 S Stoner              37.50N 108.34W
06/03/2025  M0.72 Inch       Montezuma          CO   Mesonet

            Mesonet station TT815 Sjf5 Dolores Portable
            No. 2.

0700 AM     Rain             3 ENE Breen             37.19N 108.04W
06/03/2025  M0.70 Inch       La Plata           CO   Cocorahs

            Cocorahs station CO-LP-131 2 ENE Breen.

0915 AM     Rain             4 NNW Ouray             38.08N 107.69W
06/03/2025  M0.70 Inch       Ouray              CO   Mesonet

            Mesonet station PMSC2 3.6 N Ouray.

0700 AM     Rain             3 NW Lazear             38.82N 107.80W
06/03/2025  M0.69 Inch       Delta              CO   Cocorahs

            Cocorahs station CO-DL-65 Hotchkiss 4.7 WNW.

0700 AM     Rain             3 NW Lazear             38.81N 107.81W
06/03/2025  M0.69 Inch       Delta              CO   Cocorahs

            Cocorahs station CO-DL-49 Lazear 3NW.

0930 AM     Rain             3 SSW Colona            38.24N 107.76W
06/03/2025  M0.69 Inch       Ouray              CO   Mesonet

            Mesonet station UNRC2 2.8 S Colona.

0700 AM     Rain             Rico                    37.69N 108.03W
06/03/2025  M0.68 Inch       Dolores            CO   Cocorahs

            Cocorahs station CO-DR-15 Rico 0.4 N.

0915 AM     Rain             8 NNW Telluride         38.05N 107.86W
06/03/2025  M0.66 Inch       Ouray              CO   Mesonet

            Mesonet station DMSC2 7.9 NW Telluride.

0930 AM     Rain             Cedaredge               38.90N 107.92W
06/03/2025  M0.65 Inch       Delta              CO   Mesonet

            Mesonet station SCCC2 Cedaredge.

0626 AM     Rain             3 NW Lazear             38.82N 107.81W
06/03/2025  M0.63 Inch       Delta              CO   CO-OP Observer

            CO-OP Observer station HCHC2 Hotchkiss 5WNW.

0626 AM     Rain             3 NW Lazear             38.81N 107.80W
06/03/2025  M0.63 Inch       Delta              CO   Cocorahs

            Cocorahs station CO-DL-16 Hotchkiss 4.7W.

0945 AM     Rain             2 ENE Rico              37.70N 108.00W
06/03/2025  M0.63 Inch       Dolores            CO   Mesonet

            Mesonet station EW6434 Rico.

0700 AM     Rain             7 NNW Rockwood          37.60N 107.83W
06/03/2025  M0.62 Inch       La Plata           CO   Cocorahs

            Cocorahs station CO-LP-79 Rockwood 6.9NNW.

0700 AM     Rain             2 E Breen               37.18N 108.04W
06/03/2025  M0.62 Inch       La Plata           CO   Cocorahs

            Cocorahs station CO-LP-78 Hesperus 6.9S.

0700 AM     Rain             3 N Cedaredge           38.95N 107.94W
06/03/2025  M0.62 Inch       Delta              CO   Cocorahs

            Cocorahs station CO-DL-63 Cedaredge 3.5 N.

0900 AM     Rain             12 ESE Colona           38.23N 107.54W
06/03/2025  M0.62 Inch       Gunnison           CO   Mesonet

            Mesonet station SJAC2 11.8 E Colona.

0852 AM     Rain             3 NNW Hotchkiss         38.85N 107.74W
06/03/2025  M0.60 Inch       Delta              CO   Mesonet

            Mesonet station JAYC2 Jay, Hotchkiss 3NNW.

0945 AM     Rain             7 NNE Vallecito         37.48N 107.54W
06/03/2025  M0.58 Inch       La Plata           CO   Mesonet

            Mesonet station VNBC2 7.4 NE Vallecito.

0900 AM     Rain             1 NNE Orchard City      38.83N 107.95W
06/03/2025  M0.57 Inch       Delta              CO   Mesonet

            Mesonet station FTGC2 0.9 NE Orchard City
            (CBRFC).

0915 AM     Rain             2 WNW Camp Bird         37.98N 107.77W
06/03/2025  M0.57 Inch       Ouray              CO   Mesonet

            Mesonet station GBMC2 2.0 W Camp Bird.

0948 AM     Rain             2 W Vail                39.64N 106.40W
06/03/2025  M0.57 Inch       Eagle              CO   Mesonet

            Mesonet station GW3823 VAIL.

0945 AM     Rain             2 SSE Lake City         38.00N 107.30W
06/03/2025  M0.56 Inch       Hinsdale           CO   Mesonet

            Mesonet station EW6300 Lake City.

0900 AM     Rain             7 N Rockwood            37.60N 107.78W
06/03/2025  M0.55 Inch       La Plata           CO   Mesonet

            Mesonet station ATTC2 6.9 N Rockwood.

0915 AM     Rain             3 SSE State Bridge      39.80N 106.57W
06/03/2025  M0.55 Inch       Eagle              CO   Mesonet

            Mesonet station PSBC2 2.7 SE State Bridge
            (CBRFC).

0950 AM     Rain             3 ENE Breen             37.19N 108.04W
06/03/2025  M0.55 Inch       La Plata           CO   Mesonet

            Mesonet station AR904 Hesperus.

0700 AM     Rain             2 NNE Lake City         38.05N 107.30W
06/03/2025  M0.54 Inch       Hinsdale           CO   Cocorahs

            Cocorahs station CO-HD-6 Lake City 1NNE.

0800 AM     Rain             1 N Paonia              38.89N 107.59W
06/03/2025  M0.54 Inch       Delta              CO   Cocorahs

            Cocorahs station CO-DL-76 Paonia 1.5 N.

0915 AM     Rain             2 NNE Red Mountain Pass 37.93N 107.69W
06/03/2025  M0.52 Inch       Ouray              CO   Mesonet

            Mesonet station IROC2 2.4 NE Red Mountain
            Pass.

0937 AM     Rain             1 NNE Edwards           39.67N 106.59W
06/03/2025  M0.51 Inch       Eagle              CO   Mesonet

            Mesonet station TR223 Ucrez1wrf Qd.

0700 AM     Rain             2 WNW Eckert            38.85N 107.98W
06/03/2025  M0.50 Inch       Delta              CO   Cocorahs

            Cocorahs station CO-DL-70 Eckert 1.7 WNW.

0950 AM     Rain             1 SSE Avon              39.63N 106.52W
06/03/2025  M0.50 Inch       Eagle              CO   Mesonet

            Mesonet station AVNCB Avon 1SE.

&&
Special weather statement, Jun 3, 12:13 PM MST, 32 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
113 PM MDT Tue Jun 3 2025

COZ021-UTZ022-028-031930-
Four Corners/Upper Dolores River CO-La Sal and Abajo Mountains UT-
Southeast Utah UT-
113 PM MDT Tue Jun 3 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL DOLORES COUNTY
THROUGH 130 PM MDT...

At 112 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Eastland, or 16 miles southeast of Monticello, moving
southeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation and
         outdoor objects is possible.

This storm will remain over mainly rural areas of west central
Dolores County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3769 10924 3776 10918 3776 10893 3754 10905
TIME...MOT...LOC 1912Z 301DEG 9KT 3769 10915

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

BW
Special weather statement, Jun 3, 12:30 PM MST, 15 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
130 PM MDT Tue Jun 3 2025

COZ021-UTZ022-028-031945-
Four Corners/Upper Dolores River CO-La Sal and Abajo Mountains UT-
Southeast Utah UT-
130 PM MDT Tue Jun 3 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL DOLORES COUNTY
THROUGH 145 PM MDT...

At 129 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Eastland, or 20 miles southeast of Monticello,
moving southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation and
         outdoor objects is possible.

This storm will remain over mainly rural areas of west central
Dolores County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3766 10916 3774 10909 3773 10887 3752 10901
TIME...MOT...LOC 1929Z 296DEG 11KT 3766 10908

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

BW
Special weather statement, Jun 3, 12:31 PM MST, 14 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
131 PM MDT Tue Jun 3 2025

COZ019-022-023-031945-
Animas River Basin CO-Southwest San Juan Mountains CO-
San Juan River Basin CO-
131 PM MDT Tue Jun 3 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL ARCHULETA AND EAST
CENTRAL LA PLATA COUNTIES THROUGH 145 PM MDT...

At 131 PM MDT, Doppler radar was tracking a strong thunderstorm near
Bayfield, or 16 miles east of Durango, moving southeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation and
         outdoor objects is possible.

Locations impacted include...
Bayfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3728 10770 3738 10764 3733 10738 3715 10749
TIME...MOT...LOC 1931Z 298DEG 21KT 3729 10758

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

BGB

The radar

The Grand Junction radar (KGJX), 177 km away, was scanning. The volume nearest the first event began at 19:41 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 debris flow. Local standard time, as filed.

Hail, Dolores

When
June 3, 12:45 PM MST to 1:15 PM MST
Where
Dolores County, 10.28 mi WSW of Cahone
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
37.597, -108.996

A severe thunderstorm tracked southeast from 11 miles southwest of Dove Creek from eastern San Juan County, Utah through west-central Dolores County and into northwestern Montezuma County in Colorado. This storm produced hail up to 1.5 inches in diameter, which fell over southwest Dolores county along the county roads southwest of Dove Creek. The photo was taken of the golf ball size hail after the hail fell. Radar was used for the approximate start and end times.

Debris Flow, Archuleta

When
June 3, 5:18 PM MST to 5:23 PM MST
Where
Archuleta County, 6.35 mi N of Arboles to 6.39 mi N of Arboles
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.111, -107.382

At approximately 6:20 PM MDT, a severe thunderstorm moved southwest of Chimney Rock National Monument, producing heavy rain and hail. This heavy rain fell on an area of very steep terrain and produced a mud flow and small rock slide across Colorado Highway 151. Aside from the road needing to be cleared, no damage, injuries, or fatalities were reported in association with this debris flow.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Debris Flow
A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276932, 1275573.